Caffeine and Painkillers Don't Mix

 

 

For anyone taking acetaminophen for pain, or cold and allergy medications that include the pain relief medication, caffeine intake should be carefully monitored.

New research from the University of Washington in Seattle reveals that acetaminophen taken in combination with caffeine products can cause liver damage.

Over the counter medications for headaches, migraine headaches, sinus headaches, arthritis, menstrual cramps, and many other painful conditions, may all contain acetaminophen. Even children's cold and allergy formulas. In fact, caffeine is actually added to many of these medications as it increases the relief afforded by the acetaminophen.

While coffee is healthful it's consumption needs to be lowered when taking acetaminophen. Children need to reduce the amount of energy drinks and sodas consumed while taking any medication containing acetaminophen.

For more information visit:

http://www.ivanhoe.com/channels/p_channelstory.cfm?storyid=17233

http://www.apluswriting.net/rssnewsfeeds/health/coffee.htm

*****************************************
Author: Marilyn Pokorney
Freelance writer of science, nature, animals and the environment.
Also loves crafts, gardening, and reading.
Website: http://www.apluswriting.net
Email: Current address on website
*****************************************